Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Jun 6, 2025, 7:00 PM CDT for Loving County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2025, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 6, 2025, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 142 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2112 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
244
WFUS54 KMAF 070000
TORMAF
TXC301-070030-
/O.NEW.KMAF.TO.W.0011.250607T0000Z-250607T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
700 PM CDT Fri Jun 6 2025
The National Weather Service in Midland has issued a
* Tornado Warning for...
Central Loving County in western Texas...
* Until 730 PM CDT.
* At 659 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles east of Orla, or 14 miles northwest of Mentone,
moving east at 30 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Loving County, including the following locations... Slash
Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3192 10380 3193 10345 3172 10349 3182 10381
3183 10381
TIME...MOT...LOC 2359Z 279DEG 26KT 3188 10375
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
211 follow-up statement
095
WWUS54 KMAF 070023
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
723 PM CDT Fri Jun 6 2025
TXC301-070032-
/O.EXP.KMAF.TO.W.0011.000000T0000Z-250607T0030Z/
Loving TX-
723 PM CDT Fri Jun 6 2025
...THE TORNADO WARNING FOR CENTRAL LOVING COUNTY WILL EXPIRE AT 730
PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. H
&&
LAT...LON 3192 10380 3193 10345 3172 10349 3182 10381
3183 10381
TIME...MOT...LOC 0022Z 280DEG 23KT 3185 10364
$$
21What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:45 PM CDT, 4 hours 15 minutes earlier. Its key messages:
- Updated at 145 PM CDT Fri Jun 6 2025
- Severe thunderstorms are possible through at least Sunday, if not beyond, mainly in the afternoon and evening over the Western Low Rolling Plains. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or a tornado or two.
- The heat is on this weekend, with many locations reaching the triple digits each day. A Heat Advisory is in effect Saturday for the Chisos Basin, Central and Lower Brewster County, and Terrell County. Additional Heat Advisories will be likely Sunday.
Area forecast discussion, Jun 6, 2:45 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Fri Jun 6 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 145 PM CDT Fri Jun 6 2025
- Severe thunderstorms are possible through at least Sunday, if
not beyond, mainly in the afternoon and evening over the Western
Low Rolling Plains. Any severe storms that do develop will be
accompanied by large hail and/or damaging winds and/or a tornado
or two.
- The heat is on this weekend, with many locations reaching the
triple digits each day. A Heat Advisory is in effect Saturday
for the Chisos Basin, Central and Lower Brewster County, and
Terrell County. Additional Heat Advisories will be likely
Sunday.
&&
.SHORT TERM...
(This afternoon through Saturday night)
Issued at 145 PM CDT Fri Jun 6 2025
Similar to yesterday, this afternoon and evening will feature two
areas of interest for shower and storm development, though coverage
should be lower overall. First, across the Permian Basin and
southeast New Mexico where stalled boundaries may act to help
develop isolated storms that will gradually move to the east and
northeast into tonight. The second area will be over the Davis
Mountains and across the Stockton Plateau where terrain and the
nearby dryline likely get storms started not long after this
discussion is published. In both cases, some storms will become
severe and be capable of producing damaging winds and large to very
large hail. A tornado cannot be ruled out for the SE NM and northern
Permian Basin area, but conditions are less favorable than they were
for yesterday.
Flooding will be a concern this evening across Pecos and Terrell
counties as storm motions slow down as they decay after sunset.
Amounts of 1-2" may be possible in isolated areas that could lead to
additional flooding of low water crossings. Temperatures settle into
the 60s to low 70s for most by Saturday morning. Saturday sees an
upper level ridge to the south move northward slightly. Highs end up
about 5-7 degrees warmer compared to today. With this in mind, a
Heat Advisory will be in for the afternoon across Big Bend and
Terrell County where the hottest temperatures in the area will be
focused. With the ridge moving into the area, rain chances trend
much lower for most locations with the Davis Mountains seeing low(10-
20%) chance for showers.
-Stickney
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 145 PM CDT Fri Jun 6 2025
Sunday, the LREF and long range models center the upper ridge over
southern Chihuahua/northern Durango, with effects felt northward
into West Texas and Southeast New Mexico. Whereas 24 hours ago
these models were suggesting Saturday would be the warmest day this
forecast, the apogee in temperatures now appears to be Sunday
afternoon, when thicknesses will be maximized under the ridge.
Triple-digit highs will be present most everywhere but the higher
terrain...around 10 F above climatology. Heat advisories will
likely be needed for the mountains and Rio Grande Valley if these
respectable temperatures pan out. During the afternoon, there will
be a chance of convection in the Davis Mountains. Instability, deep-
layer bulk shear, and mid-level lapse rates will continue posing a
severe threat with these storms. To the northeast, models develop a
MCS along an approaching cold front, and convection may develop into
the northeastern zones overnight as the front pushes in. This too
looks severe.
Monday, the front continues its assault on the area, w/models taking
it to near the Presidio Valley by 00Z Tuesday. This will shave 8-9
F off Sunday's highs, especially northeast. Convective chances will
spread west and south w/the front, with a continued likelihood of
severe activity.
Tuesday and Wednesday, CAA continues as surface winds slowly veer to
the east under an incoming upper trough. This will promote upslope
flow for a medium-but-widespread chance of convection each day.
Severe parameters persist into Tuesday, but deep-layer shear finally
wanes on Wednesday, as do mid-lvl lapse rates and instability w/the
arrival of cooler temperatures. For those who like cooler weather,
Wednesday's highs should struggle to around 5-6 F below normal.
Thursday/Friday, temperatures rebound in the wake of the trough,
w/dwindling chances of rain outside of the mountains.
&&
.AVIATION...
(18Z TAFS)
Issued at 1221 PM CDT Fri Jun 6 2025
VFR continues through much of the TAF period at all terminals.
Iso T develop near CNM/PEQ and areas south between 20z-22z and
move to the east and east-northeast through the afternoon and
evening. TEMPOs in place for all terminals except MAF where
confidence is low that the terminal will be impacted. Expect
variable and gusty winds in or near any convection.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 101 72 102 / 10 20 0 10
Carlsbad 68 103 69 102 / 10 0 0 10
Dryden 75 104 76 104 / 10 0 0 0
Fort Stockton 72 104 73 103 / 30 10 0 20
Guadalupe Pass 70 96 70 96 / 10 0 0 10
Hobbs 65 99 67 100 / 20 0 0 10
Marfa 65 97 66 96 / 30 20 10 20
Midland Intl Airport 73 102 73 103 / 10 20 0 10
Odessa 73 102 74 101 / 10 10 0 10
Wink 71 103 72 104 / 20 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from 1 PM to 8 PM CDT Saturday for Central
Brewster-Chisos Basin-Lower Brewster County-Terrell.
NM...None.
&&
SHORT TERM...93
LONG TERM....44
AVIATION...93In the hours before
Special weather statement, Jun 6, 5:28 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
528 PM CDT Fri Jun 6 2025
TXZ274-278-062315-
Reeves County Plains TX-Davis Mountains Foothills TX-
528 PM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN REEVES AND NORTH
CENTRAL JEFF DAVIS COUNTIES THROUGH 615 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Balmorhea, or 17 miles south of Toyah, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Toyah, Balmorhea, Balmorhea State Park, Saragosa, Verhalen, and
Toyahvale.
This includes the following highways...
Interstate 10 between mile markers 189 and 210.
Interstate 20 between mile markers 22 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3088 10390 3108 10404 3133 10377 3110 10349
TIME...MOT...LOC 2227Z 229DEG 13KT 3108 10388
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
21Special weather statement, Jun 6, 5:30 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
530 PM CDT Fri Jun 6 2025
NMZ028-TXZ273-062315-
Eddy County Plains NM-Eastern Culberson County TX-
530 PM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EDDY...
NORTHWESTERN REEVES AND NORTHEASTERN CULBERSON COUNTIES THROUGH 615
PM CDT/515 PM MDT/...
At 530 PM CDT/430 PM MDT/, Doppler radar was tracking a strong
thunderstorm 23 miles south of Whites City, or 28 miles east of Pine
Springs, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central Eddy,
northwestern Reeves and northeastern Culberson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for
southeastern New Mexico.
&&
LAT...LON 3222 10419 3208 10390 3200 10399 3200 10402
3197 10403 3172 10432 3185 10447
TIME...MOT...LOC 2230Z 223DEG 15KT 3184 10434
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
21Special weather statement, Jun 6, 5:53 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
453 PM MDT Fri Jun 6 2025
NMZ028-033-062330-
Eddy County Plains NM-Central Lea County NM-
453 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES THROUGH 530 PM MDT...
At 453 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Maljamar, or 29 miles east of Artesia, moving east
at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Maljamar, Lea County Zip Franklin Memorial Airport, and Loco Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM MDT for southeastern
New Mexico.
&&
LAT...LON 3267 10404 3290 10403 3295 10362 3260 10364
TIME...MOT...LOC 2253Z 274DEG 14KT 3276 10392
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
21Special weather statement, Jun 6, 6:05 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
605 PM CDT Fri Jun 6 2025
NMZ028-034-TXZ059-273-274-062345-
Southern Lea County NM-Eddy County Plains NM-Loving TX-
Eastern Culberson County TX-Reeves County Plains TX-
605 PM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EDDY...SOUTHWESTERN
LEA...NORTHWESTERN REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN
LOVING COUNTIES THROUGH 645 PM CDT/545 PM MDT/...
At 605 PM CDT/505 PM MDT/, Doppler radar was tracking a strong
thunderstorm 11 miles west of Red Bluff Reservoir, or 28 miles south
of Carlsbad, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Red Bluff Reservoir, Malaga, and Red Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for
southeastern New Mexico.
&&
LAT...LON 3176 10413 3196 10433 3247 10386 3208 10348
TIME...MOT...LOC 2305Z 229DEG 27KT 3200 10411
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
21The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 66 min |
| Jun 6, 7:26 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 64 min |
| Jun 6, 8:09 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 66 min |
| Jun 6, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 59 min |
| Jun 6, 9:19 PM CDT | Special Weather Statement | MAF | Ector | 41 min |
| Jun 6, 9:35 PM CDT | Special Weather Statement | MAF | Andrews, Martin | 40 min |
| Jun 6, 10:11 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 64 min |
| Jun 6, 10:58 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 62 min |
| Jun 7, 1:34 PM CDT | Heat Advisory | MAF | Andrews, Brewster, Crane, Culberson, Ector, Jeff Davis and 8 more | 31 hr |
| Jun 7, 5:07 PM CDT | Special Weather Statement | MAF | Brewster | 38 min |
| Jun 7, 5:32 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 58 min |
| Jun 7, 6:07 PM CDT | Special Weather Statement | MAF | Brewster | 38 min |
| Jun 7, 6:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 8 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.